Idaho, 2007Heavy Snow in Idaho, March 26 to 27, 2007
March 26 to 27, 2007 · NWS PIH · 1 event in 1 county or zone
A pacific storm system brought heavy snow to the central mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pacific storm system brought heavy snow to the central mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Mar 26, 2:32 AM MST, 11 hours 28 minutes earlier.
Area forecast discussion, Mar 26, 2:32 AM MST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
332 AM MDT MON MAR 26 2007
.SHORT TERM...A DEVELOPING LOW PRESSURE SYSTEM IN THE EASTERN
PACIFIC WILL ENTER THE GREAT BASIN MONDAY NIGHT AND TUESDAY. THE
ASSOCIATED SURFACE LOW DEVELOPS OVER NEVADA THIS AFTERNOON THEN
TRACKS NORTHWARD INTO IDAHO. SO FAR BOTH THE ETA AND GFS AGREE THE
SURFACE LOW WILL TRACK INTO THE CENTRAL MOUNTAINS IN A POSITION
FOR HEAVY SNOW TO DEVELOP IN THE SUN VALLEY AREA NORTHWARDS TO
STANLEY EARLY TUESDAY MORNING. A WINTER STORM WATCH REMAINS IN
EFFECT FOR THAT AREA. THE SITUATION IS LESS CLEAR AFTER THAT. THE
ECM AND UKMET MODELS REMAIN APPOSED TO THE GFS AND TRACK THE
SYSTEM MUCH FURTHER SOUTH. THE GFS STILL FAVORS THE H7 LOW
POSITION IN WESTERN WYOMING TUESDAY INTO WEDNESDAY IN FAVORABLE
POSITION FOR WRAP AROUND MOISTURE AND POTENTIAL FOR BANDING OF
PRECIPITATION OVER THE UPPER SNAKE RIVER VALLEY AND EASTERN
HIGHLANDS. THE FURTHER SOUTH TRACK OF THE ECM WOULD GO A LONG WAY
TOWARDS PULLING PRECIPITATION FROM SOUTHEAST IDAHO. HAVE ISSUED A
WINTER STORM WATCH FOR THE CARIBOU HIGHLANDS AND WASATCH
MOUNTAINS. TIMING OF TUESDAY NIGHT AND WEDNESDAY AGREES WITH
CURRENT GFS AS WRAP AROUND DEVELOPS ON BACK SIDE OF TROUGH. STILL
HAVE A COUPLE MORE MODEL RUNS TO SEE IF THIS SYSTEM WILL TRCK
SHARPLY SOUTHWARD. RS
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY.
OVERALL LOOKS TO BE PRETTY QUIET PERIOD. UNDER INFLUENCE OF UPPER
RIDGE THURSDAY NIGHT. WEAK PACIFIC SYSTEM PUSHES RIDGE EAST FRIDAY
AND HAVE LOW PRECIPITATION CHANCES FRIDAY IN MOUNTAINS. KEPT SNAKE
PLAIN DRY. THE LOW WITH THIS SYSTEM PASSES TO NORTH ON SATURDAY AND
KEPT IN THE LOW PRECIPITATION CHANCES SATURDAY WITH GFS DRIVING
THROUGH COLD FRONT AT SURFACE. LOOKS PRETTY DRY THROUGH MONDAY BUT
KEPT IN MOUNTAIN PRECIP TO AGREE WITH NORTHERN NEIGHBORS.
TEMPERATURES GENERALLY NEAR SEASONAL NORMS THROUGH THE PERIOD.
UPPER FLOW GENERALLY NORTHWESTERLY SO MAY EVEN BE COOLER BUT FOR
NOW NOT WHOLESALE GRID CHANGES IN THIS PERIOD.
GK
&&
.AVIATION...GENERALLY EXPECT VFR CONDITIONS TODAY AT TAF SITES. COULD
SEE SOME CONVECTION AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
BY MID AFTERNOON ALONG ALL TWEB ROUTES. EXPECT DETERIORATING
CONDITIONS LATE MONDAY NIGHT AND TUESDAY WITH WIDESPREAD MVFR AND
IFR...ESPECIALLY OVER MOUNTAINS AS LARGE STORM SYSTEM APPROACHES
FROM THE PACIFIC.
GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR IDZ023-025.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT
FOR IDZ018-031.
&&
Hazardous weather outlook, Mar 26, 3:57 AM MST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
457 AM MDT MON MAR 26 2007
IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
457 AM MDT MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM SYSTEM CONTINUES TO DEVELOP IN THE EASTERN
PACIFIC AND WILL MOVE INTO THE INTER MOUNTAIN WEST TONIGHT AND
TUESDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON IN UNSTABLE SOUTHWEST FLOW AHEAD OF THE STORM
SYSTEM. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER NEVADA THIS
AFTERNOON AND TRACK NORTHEAST. SNOW HEAVY AT TIMES IS POSSIBLE
ABOVE 6500 FEET IN THE CENTRAL MOUNTAINS AFTER MIDNIGHT. A WINTER
STORM WATCH HAS BEEN ISSUED FOR THE SAWTOOTH MOUNTAINS AND BIG AND
LITTLE WOOD RIVER REGION. PLEASE REFER TO BOIWSWPIH FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE STORM SYSTEM WILL CONTINUE TO MOVE EAST TUESDAY NIGHT AND
WEDNESDAY WITH SOME UNCERTAINTY OF THE STORM TRACK. A WINTER STORM
WATCH HAS BEEN ISSUED FOR THE CARIBOU HIGHLANDS AND WASATCH
MOUNTAINS FOR POSSIBLE HEAVY SNOW AT HIGHER ELEVATIONS TUESDAY
NIGHT AND AND WEDNESDAY. PLEASE REFER TO BOIWSWPIH FOR DETAILS.
DURING THE DAY TUESDAY STRONG WEST WINDS 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH ARE POSSIBLE FOLLOWING A COLD FRONTAL PASSAGE IN THE
EASTERN MAGIC VALLEY. A SECOND COLD FRONT IS EXPECTED TO REACH
SOUTHEAST IDAHO ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Heavy Snow, Sawtooth Mountains
- When
- March 26, 2:00 PM MST to March 27, 8:00 AM MST
- Where
- Sawtooth Mountains forecast zone
- Reported by
- Mesonet
A storm system brought widespread snow to the central mountains with most amounts under warning criteria in the 6 to 8 inch range. Mill Creek Summit did receive 11 inches of snow at 8800 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, March 26, 2007$65,000 · 52 kt wind · 5 events
- Winter Storm and Heavy Snow in California, March 26 to 27, 2007$26,000 · 65 kt wind · 9 events
- Tornadoes and Flash Flooding in Texas, March 26, 2007EF0 · 25 events
- Lightning Strike in Michigan, March 26, 2007$25,000 · 1 event
- Heavy Snow in California, March 26 to 27, 200713 events
- Dust Storm and Heavy Snow in Nevada, March 26 to 27, 200762 kt wind · 6 events
- Hail in Michigan, March 26, 20071 in hail · 3 events
- Flash Flooding in Texas, March 26, 2007$1,000 · 3 events
- Hail and Damaging Wind in Texas, March 26, 2007$5,000 · 61 kt wind · 3 events
- Heavy Snow in Nevada, March 26 to 28, 20073 events
- Damaging Winds in Michigan, March 26, 2007$1,000 · 50 kt wind · 2 events
- Marine Hail in Lake Michigan, March 26, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22827.